Kentucky, 2010Excessive Heat in Kentucky, August 4, 2010
August 4, 2010 · NWS JKL · 32 events in 32 counties and zones
A large area of high pressure, both at the surface and aloft, brought record breaking heat to eastern Kentucky during the afternoon and evening hours of August 4th. High temperatures across the area were between 95 and 100 degrees for numerous locations.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of high pressure, both at the surface and aloft, brought record breaking heat to eastern Kentucky during the afternoon and evening hours of August 4th. High temperatures across the area were between 95 and 100 degrees for numerous locations. All 17 counties in the Excessive Heat Warning for that day met or exceeded warning criteria. In fact, the only county of the 33 counties covered by the Jackson weather office that did not meet heat warning criteria on August 4th was Letcher. Heat indices ran between 105 and 115, with a few areas approaching 120 degrees, on this day. The summer of 2010 will likely rank as one of if not the hottest summer on record in eastern Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 4, 10:27 AM EST, 33 minutes earlier.
Area forecast discussion, Aug 4, 10:27 AM EST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1127 AM EDT WED AUG 4 2010
.SHORT TERM.../THE REST OF TODAY/...UPDATED
AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLANS AND EXTENDING INTO THE
SOUTHEASTERN SATES AND APPALACHIANS REMAINS IN PLACE. A WARM AND
HUMID AIRMASS IS IN PLACE. 850 MB TEMPS ARE ON THE ORDER OF 22C TO
23C ACROSS THE REGION...WITH 700 MB TEMPS OF ABOUT 11C TO 12C. 400
TO 500 MB TEMPS ARE ALSO WARM AND SHOULD SERVE TO HELP CAP CONVECTION
LATER TODAY. UPPER LEVEL FORCING WILL BE RELATIVELY WEAK TODAY...THOUGH
HEIGHTS ARE FORECAST TO FALL SLIGHTLY...ESPECIALLY LATER IN THE DAY.
AN OLD OUTFLOW BOUNDARY IN THE VICINITY OF THE TUG FORK COULD HELP TO
TRIGGER CONVECTION THIS AFTERNOON...WITH ANOTHER OUTFLOW NOW IN IN
POSSIBLY LEADING TO ADDITIONAL CONVECTION AND OUTFLOWS NEARING THE NW
COUNTIES BY THIS EVENING. IF THAT WERE TO OCCUR...SOME OF THE EVENING
STORMS ASSOCIATED WITH IT COULD PRODUCE GUSTY WINDS. NONETHELESS...CU
SHOULD CONTINUE TO FORM IN THE SOUTH AND EAST INTO THE AFTERNOON...
WITH THE CHANCE FOR AN ISOALTED SHOWER BEING HIGHER THAN EXPERIECING
ANY THUNDER DUE TO THE RELATIVELY WARM MID LEVELS.
FOR NOW...OPTED TO KEEP THE FORECAST CLOSE TO THE PREVIOUS
FORECAST...THOUGH RAISED MAX T A DEGREE OR SO IN A FEW SPOTS BASED
ON TEMP TREND SO FAR TODAY. SW LOCATIONS SUCH AS SME AND EKQ COULD
NEAR THE 100 DEGREE MARK FOR MAX TEMPS. HEAT INDICES WILL BE MOST
WIDESPREAD AROUND 105 OR HIGHER IN THE EXCESSIVE HEAT WARNING
AREA...WITH HEAT INDEX VALUES GENERALLY 100 TO 105 IN THE ADVISORY
AREA. A FEW OF THE NORMALLY WARMER EASTERN VALLEY LOCATIONS COULD
EXPERIENCE HEAT INDEX VALUES BRIEFLY GOING ABOVE 105.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH FRIDAY/
ELEVATED MOISTURE AND DEBRIS CLOUDS FROM AN MCS OVER THE MIDWEST ON
TUESDAY NIGHT WERE MOVING OVER THE NORTHEASTERN PORTION OF THE
FORECAST AREA OVERNIGHT...EVEN RESULTING IN A FEW SHOWERS. THE
GREATEST MID LEVEL MOISTURE WILL CONTINUE OVER OUR NORTHEAST COUNTIES
TODAY...POSSIBLY HELPING IN THE MAINTENANCE OF DEEP MOIST CONVECTIVE
CURRENTS...AND HAVE USED A SLIGHTLY HIGHER POP IN THAT AREA TODAY.
EVEN SO...POPS WILL ONLY IN BE IN THE 20-30 PERCENT RANGE ACROSS THE
AREA FOR TODAY. THE COLD FRONT APPROACHING THE OHIO RIVER BY THIS
EVENING WILL ALSO PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...AND
HAVE USED A POP MAX OF 30-40 PERCENT THIS EVENING AS CONVECTION STILL
WORKS OFF OF THE HIGH HEAT AND HUMIDITY BUILT DURING THE DAY.
THE COLD FRONT IS EXPECTED TO SLOWLY MOVE SOUTHEAST INTO THE FORECAST
AREA ON THURSDAY...AND OUR BEST CHANCE OF PRECIP WILL BE WITH MAX
HEATING WITH THE FRONT ENTERING THE FORECAST AREA ON THURSDAY. POPS
WILL DROP OFF THURSDAY NIGHT AS THE FRONT MAKES ITS WAY TO OUR
SOUTH...WITH ONLY A SLIGHT CHANCE REMAINING OVER MOST OF THE AREA
EARLY ON FRIDAY BEFORE DRIER AIR SLOWLY ADVANCES IN FROM THE NORTH.
WITH AMPLE INSTABILITY AND MODEST FLOW ALOFT EXPECTED...STORMS COULD
PRODUCE STRONG WINDS. STRONG HEATING WILL ALSO CONTRIBUTE TO FAIRLY
HIGH BASES...CLIMATOLOGICALLY SPEAKING...AND THE RESULTING INVERTED V
SOUNDINGS WOULD ALSO SUPPORT STRONG DOWNDRAFTS LEADING TO STRONG
WINDS. THREAT CAN NOT BE RULED OUT TODAY...BUT IS GREATEST ON
THURSDAY.
THE HEAT WILL CONTINUE TO BE A CONCERN...ESPECIALLY TODAY. HAVE GOOD
CONFIDENCE THAT WE WILL REACH HEAT ADVISORY CRITERIA. HEAT WARNING
CRITERIA IS A BIT MORE UNCERTAIN...FOR BOTH THE MAX HEAT INDEX OF 105
AND THE 48 HOUR MIN REQUIREMENT OF AT LEAST 73. AT LEAST A FEW PLACES
COULD SEE IT...AND WITH AN INHERITED HEAT WARNING IN OUR WESTERN
COUNTIES...HAVE LEFT IT IN PLACE...WITH ADVISORY ELSEWHERE.
IN TERMS OF MOS TEMP DISCREPANCIES FOR THURSDAY AND FRIDAY...HAVE
SIDED CLOSEST TO THE COOLER WRF METMOS WHICH HAS BEEN PERFORMING
BETTER RECENTLY.
.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/
EARLY IN THE PERIOD...A TROUGH IS EXPECTED ACROSS THE GREAT LAKES
AND NORTHEASTERN STATES...WITH ANOTHER TROUGH ALONG THE WEST COAST
OF THE CONUS AND RIDGING IN BETWEEN FROM THE SOUTHERN PLAINS NORTH
THROUGH THE ROCKIES AND INTO THE CANADIAN PLAINS. AT THE SFC...HIGH
PRESSURE WILL INITIALLY SHIFT FROM THE NORTHERN PLAINS EAST INTO THE
SOUTHERN GREAT LAKES AND NORTHERN OH VALLEY. OVER TIME...THE UPPER
RIDGE WILL BEGIN TO REASSERT ITSELF ACROSS THE TN VALLEY AND
SOUTHEASTERN STATES AS THE TROUGH BEGINS TO LIFT OUT OF THE
NORTHEASTERN US AND GREAT LAKES WITH THE CENTER OF THE RIDGE
FORECAST TO BE OVER THE MS VALLEY BY LATE SUN AND REMAINING IN
NEARLY THE SAME POSITION...THOUGH POSSIBLY RETROGRADING A BIT WEST
THROUGH THE END OF THE PERIOD.
SFC HIGH PRESSURE AND GRADUALLY RISING HEIGHTS AS UPPER LEVEL
RIDGING BUILDS BACK IN SHOULD BRING DRY WEATHER FROM FRI NIGHT
THROUGH AT LEAST MON. INITIALLY TEMPERATURES ARE EXPECTED TO BE NEAR
OR JUST BELOW NORMAL...BUT AS THE RIDGE BEGINS TO REASSERT
ITSELF...RETURN FLOW WILL LEAD TO MODERATING TEMPS. AT THIS
POINT...EXPECT THE TEMPS TO POSSIBLY BE NEAR THE WARMEST THEY HAVE
BEEN SO FAR UP TO THIS POINT BY MON OR TUE. HOWEVER...SINCE MEX
GUIDANCE HAS CONSISTENTLY BEEN TOO WARM MUCH OF THE SUMMER...STAYED
CLOSER TO 0Z MEX ENSEMBLE MEAN AND HPC GUIDANCE MAX TEMPS FOR SUN
THROUGH TUE. LATE IN THE PERIOD...IT APPEARS THAT A FEW DISTURBANCES
SHOULD BE ROUNDING OVER THE RIDGE AND MAY TRACK FAR ENOUGH SOUTH TO
BRING THE THREAT FOR MCS OR AT LEAST DIURNALLY DRIVEN CONVECTION BY
MON NIGHT OR TUE.
&&
.AVIATION.../12Z TO 12Z/
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO PROVIDE VFR
CONDITIONS AND LIGHT SOUTHWEST WINDS THE MAJORITY OF THE TIME. VALLEY
FOG IS EXPECTED DURING THE EARLY MORNING AND LATE NIGHT HOURS. TAF
SITES WILL LIKELY HIT MVFR...WITH WORSE CONDITIONS IN THE DEEP
VALLEYS. A STAY SHOWER OR THUNDERSTORM COULD POP UP DURING THE
LATE AFTERNOON AND EVENING HOURS...AND HAVE INCLUDED A VCTS IN THE
TAFS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ052-060-088-104-
106>110-112-113-115-117>120.
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR KYZ044-
050-051-058-059-068-069-079-080-083>087-111-114-116.
&&
SHORT TERM...HAL/JP
LONG TERM....JP
AVIATION...HAL
Hazardous weather outlook, Aug 4, 11:00 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1200 PM EDT WED AUG 4 2010
KYZ058-059-068-069-079-080-083>087-111-114-116-051100-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
1200 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S...WITH A MAXIMUM
HEAT INDEX AROUND 106. THUNDERSTORMS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...AND ALSO
MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS ON THURSDAY INTO
THURSDAY NIGHT MAY CONTAIN STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.
KYZ060-088-106>110-112-113-115-117>120-051100-
MENIFEE-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
1200 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH TEMPERATURES WILL BE IN THE LOWER TO MID 90S TODAY IN MOST
LOCATIONS...WITH A HEAT INDEX OF 100 TO 105. THUNDERSTORMS WILL BE
POSSIBLE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...AND ALSO
MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS ON THURSDAY INTO
THURSDAY NIGHT MAY CONTAIN STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.
KYZ044-050-051-051100-
FLEMING-MONTGOMERY-BATH-
1200 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S TODAY...WITH A
HEAT INDEX AROUND 105. THUNDERSTORMS WILL BE POSSIBLE. THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...AND ALSO
MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS ON THURSDAY AND THURSDAY
NIGHT MAY CONTAIN STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.
KYZ052-104-051100-
ROWAN-ELLIOTT-
1200 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH TEMPERATURES WILL BE IN THE LOWER TO MID 90S TODAY...WITH A HEAT
INDEX OF 100 TO 105. THUNDERSTORMS WILL BE POSSIBLE. THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...AND ALSO
MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS ON THURSDAY AND THURSDAY
NIGHT MAY CONTAIN STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.
HAL/JP
Excessive Heat, Bath
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Bath forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.145, -83.743 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Bell
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Breathitt
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Breathitt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Clay
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Clay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.160, -83.715 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Elliott
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Elliott forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.118, -83.098 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Estill
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Estill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Fleming
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Fleming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.370, -83.697 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Floyd
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Floyd forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Harlan
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Harlan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Jackson
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.420, -84.006 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Johnson
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.847, -82.831 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Knott
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Knott forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Knox
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.891, -83.854 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Laurel
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Laurel forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.111, -84.118 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Lee
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Lee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Leslie
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Leslie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Magoffin
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Magoffin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.707, -83.065 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Martin
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Martin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, McCreary
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- McCreary forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.737, -84.484 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Menifee
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Menifee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.941, -83.599 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Montgomery
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.034, -83.913 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Morgan
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Owsley
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Owsley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.419, -83.683 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Perry
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Perry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Pike
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Powell
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Powell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Pulaski
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Pulaski forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Rockcastle
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Rockcastle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Rowan
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Rowan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.196, -83.421 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Wayne
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.801, -84.829 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Whitley
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Whitley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.758, -84.145 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
Excessive Heat, Wolfe
- When
- August 4, 11:00 AM EST to 5:00 PM EST
- Where
- Wolfe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
Excessive heat warning criteria were met with highs between 95 and 100 and heat indices between 105 and 115.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242933, 242934, 242935, 242936, 242937, 242938, 242939, 242940, 242941, 242942, 242943, 242944, 242945, 242946, 242947, 242948, 242950, 242951, 242952, 242953, 242955, 242956, 242957, 242958, 242959, 242960, 242961, 242963, 242964, 242965, 242966, 242967.